Interesting to see how prevalent, "Mirtazapine Withdrawal," is as a topic on a Google search.
I've been on prescribed psychoactive meds in various amounts since '85 and quit more drugs than most people have contemplated, but this takes the cake.
I've been taking Mirtazapine for 2 years now.
I have a long story but not interested in posting it here at the moment. I've just joined this site so ...suffice to say I went in the hospital Dec. 25, 2010 at 96 pounds and wasn't expected to live more than 2 or 3 days at the most. I'm contrary by nature, so here I am ...not only alive, but thriving.
My current script at bedtime is: 15mg Mirtazapine, 1.5mg Xanax & 20mg Morphine.
My problem with Mirtazapine is the appetite. I'm 5'5" and 177 pounds. My ideal weight is 155-160. I was on a higher dose a year ago and we've reduced it to 15 mg which is the lowest dose available in Canada.
I tried going to half a tab and after one week I developed the following unpleasant symptoms at bedtime:
* I became "squirmy," and felt I wanted to crawl out of my skin when I tried to sleep.
*An extreme fatigue set in. Not tiredness, but an overwhelming exhaustion, like the life-force had been sucked out of me. I'd put my head on the pillow thinking I'd sleep and wake up instantly. The moment I would get up the fatigue would set in. This cycle would not abate without the other half tab of Mirtazapine. The Xanax & Morphine had no effect.
For the last week I've been taking 7.5 mg Mirt. one night (half a tab) and a full tab the next night, the goal being complete elimination of Mirtazapine from my regime. So far, so good.
I'll check back and let you all know how it's going.
It's all Kewlaid in the long run.